Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 129, NWS Little Rock, AR

September 19, 2009Baxter County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 19, 2009, 10:49 AM CDT for Baxter County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 10:49 AM CDT (15:49 UTC)
Expired
Sep 19, 2009, 1:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Baxter County, AR

The radar

The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 6:52 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 19, 6:52 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT SAT SEP 19 2009

.AVIATION...
EXTENSIVE LOW CLOUDS ACRS THE FA ARE PRODUCING MVFR/IFR CONDS.
EXPECT THIS TREND TO CONT THRU THE MID MRNG HOURS...ALONG WITH
PATCHY RAIN. CONDS EXPECTED TO IMPROVE LATER THIS MRNG...WITH MVFR
CIGS TRANSITIONING TO VFR CONDS THIS AFTN. CONT TO INDC VCSH FOR
MOST LOCATIONS BASED ON EXPECTED COVERAGE. PTCHY FOG AND SOME LOW
CLOUDS WL REFORM LATER TNGT...WITH OCNL MVFR CONDS NOTED. /44/
&&

.PREV DISCUSSION... /ISSUED 356 AM CDT SAT SEP 19 2009/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT
AN UPPER LOW WILL BE OVER THE CENTRAL PLAINS TO BEGIN THE PERIOD.
THE SURFACE LOW HAS MOVED TO SOUTHERN LOUISIANA ALLOWING FOR NORTH
WINDS OVER ARKANSAS. SCATTERED SHOWERS CONTINUE TO MOVE ACROSS NORTH
ARKANSAS. REGIONAL RADARS SHOW MORE SHOWERS TO MOVE INTO ARKANSAS
FROM TENNESSEE THIS MORNING.

AN UPPER TROUGH WILL REMAIN OVER THE CENTER PART OF THE COUNTRY INTO
SUNDAY NIGHT. A STRONG UPPER LOW THEN MOVES OUT OF CANADA AND INTO
THE NORTHERN ROCKIES SUNDAY NIGHT AND MONDAY. MODELS ARE SIMILAR BUT
GFS BRINGS A CLOSED LOW INTO THE ROCKIES WHERE THE NAM KEEPS IT AN
OPEN WAVE INTO MONDAY. THE SURFACE LOW WILL LIFT NORTHEAST TODAY AND
TAKE A MAJORITY OF THE MOISTURE WITH IT. WILL DIMINISH POPS THIS
EVENING. BEST CHANCE OF THUNDERSTORMS WILL BE IN THE EAST TODAY
CLOSER TO THE LOW. SUNDAY WILL BE DRIER. A COLD FRONT WILL THEN MOVE
TO NEAR ARKANSAS BY TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED AHEAD OF AND ALONG THE FRONT. THE FRONT WILL STILL BE
MOVING THROUGH THE STATE TUESDAY NIGHT. NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT
THE LATEST RUNS OF THE GFS AND ECMWF HAVE GONE THEIR SEPARATE WAYS
REGARDING THE EVOLUTION OF THE CUT OFF UPR LOW DURG THE PD. THE GFS
NOW TAKES THE SYSTEM INTO THE SWRN STATES BY FRI. MEANWHILE...THE
ECMWF CONTS IT/S PREV TRENDS OF KEEPING THE CLOSED LOW OVR THE
PLAINS STATES...THOUGH A TAD FURTHER W WITH ITS POSITION...BEFORE IT
BEGINS TO LIFT OUT LATE IN THE WEEK. WITH SO MANY UNCERTAINTIES AT
THIS POINT...OPTED TO MAKE FEW CHGS TO GOING FCST. CONTD TO TREND
TEMPS TOWARD MOS GUIDANCE THRU THE PD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 19, 5:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 19 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE STORM SYSTEM...THAT HAS BEEN RESPONSIBLE FOR THE UNSETTLED
WEATHER PATTERN ACROSS THE REGION...WILL CONTINUE TO WEAKEN AND
SLOWLY SHIFT EAST OF REGION.

HOWEVER...THE SYSTEM WILL REMAIN CLOSE ENOUGH TO ARKANSAS TO PRODUCE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TODAY AND TONIGHT. WHILE
NO ORGANIZED SEVERE WEATHER IS EXPECTED...HEAVY DOWNPOURS COULD
STILL PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED STORM SYSTEM WILL CONTINUE TO WEAKEN AND MOVE OUT
OF THE MID SOUTH EARLY IN THE PERIOD. HIT AND MISS SHOWERS AND
ISOLATED THUNDERSTORMS ARE IN THE FORECAST SUNDAY AND MONDAY...
ESPECIALLY ACROSS THE EASTERN HALF OF ARKANSAS.

WHILE ONE SYSTEM WEAKENS...A NEW SYSTEM WILL FORM OVER THE SOUTHERN
PLAINS EARLY NEXT WEEK. THIS WILL KEEP AN UNSETTLED WEATHER PATTERN
IN PLACE THROUGH THE REMAINDER OF THE WEEK.

A STRONG COLD FRONT WILL MOVE INTO ARKANSAS FROM THE PLAINS STATES
MONDAY NIGHT AND TUESDAY. THERE WILL BE A ROUND OF SHOWERS AND
THUNDERSTORMS ALONG THE FRONT...AND SOME STORMS COULD BE SEVERE.

THERE ARE SOME INDICATIONS THAT THE FRONTAL BOUNDARY COULD STALL OUT
ACROSS ARKANSAS BY MIDWEEK AS A LARGE STORM SYSTEM WOBBLES TOWARD
THE REGION FROM THE PLAINS. IF THIS OCCURS...A PROLONGED PERIOD OF
WET WEATHER CAN BE EXPECTED. THIS SITUATION WILL BE MONITORED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:08 PM CDTFlash Flood WarningLZKBaxter3 hr
Sep 19, 4:15 PM CDTFlash Flood WarningLZKBaxter, Marion3 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.